Alert archive / Colorado / Tornado Warnings in 1999
Tornado Warning 22, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jun 10, 1999, 5:27 PM MDT for Adams County, Arapahoe County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 10, 1999, 5:27 PM MDT (23:27 UTC)
- Expired
- Jun 10, 1999, 6:00 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Adams County, CO, Arapahoe County, CO
The radar
The Denver radar (KFTG), 48 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
078 WFUS1 KDEN 102329 RRA TORDEN COC001-005-110000- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 527 PM MDT THU JUN 10 1999 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN ADAMS COUNTY IN NORTHEAST COLORADO EXTREME NORTHEASTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO * UNTIL 600 PM MDT * AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH A POSSIBLE TORNADO 15 MILES SOUTHWEST OF SHAMROCK...OR ABOUT 36 MILES SOUTHWEST OF FORT MORGAN...MOVING EAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...SHAMROCK LARGE HAIL UP TO GOLF BALL SIZE AND WIND GUSTS TO 75 MPH ARE POSSIBLE WITH THIS STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3991 10405 3973 10410 3968 10391 3990 10381 GIMMESTAD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 10, 2:00 PM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 10, 2:00 PM MDT, 3 hours 27 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 200 PM MDT THU JUN 10 1999 NUMEROUS SHOWERS AND STORMS NOW DEVELOPING IN AND NEAR THE FRONT RANGE OF THE ROCKIES. SUFFICIENT INSTABILITY...SHEAR...AND LIFT WITH APPROACHING STORMS TO PRODUCE A FAIRLY WIDESPREAD PRECIP EVENT THIS EVENING. SHOWERS/STORMS SHOULD EVENTUALLY TAPER OFF AS ORGANIZED COMPLEX MOVES EAST IN MEAN FLOW. CAPES OF 1200-2000 J/KG AND ENOUGH SHEAR IN MID LEVELS FOR A FEW SEVERE CELLS. RISK OF TORNADOES IS LOW GIVEN POOR SHEAR PROFILE IN LOWER LEVELS ALTHOUGH CANT RULE OUT ONE OR TWO LANDSPOUTS ALONG SURFACE BOUNDARIES/ INTERACTIONS. AREAS OF FOG DEVELOPING TONIGHT AND FRIDAY MORNING WITH MOIST UPSLOPE FLOW. MODELS ALL INDICATE ANOTHER PUSH OF COOL AIR FRIDAY/FRIDAY NIGHT. QUESTION FOR TOMORROW IS HOW STABLE WILL IT REMAIN GIVEN STRATUS AND PUSH OF COOL AIR. AS PER TODAY... HIGHEST POPS AND CHANCE OF SEVERE IN/NEAR FOOTHILLS WITH ANY CONVECTION HOLDING OFF UNTIL LATE FRI AFTN/NIGHT FOR THE NE CORNER. SHEAR IS WEAKER THOUGH SO WOULD NOT EXPECT AS MANY SEVERE CELLS. SIMILAR PATTERN THROUGH TUESDAY WITH UPPER RIDGE BUILDING OVERHEAD BUT LOTS OF LOW LEVEL MOISTURE SO CHANCE OF SHOWERS/STORMS EACH DAY. TEMPS SLOWLY MODERATING THROUGH TUESDAY AS COOL SURFACE HIGH EAST OF THE ROCKIES SLOWLY WEAKENS. BARJENBRUCH .DEN...NONE.
In the hours before
Special weather statement, Jun 10, 3:30 PM MDT, 1 hour 57 minutes before
COZ030-032>050-110600- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT THU JUN 10 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: THE AIRMASS HAS BECOME QUITE UNSTABLE ACROSS MUCH OF NORTHEAST COLORADO LATE THIS AFTERNOON. A COUPLE SEVERE STORMS HAVE ALREADY DEVELOPED AND MOVED OFF THE FOOTHILLS. THESE STORMS WILL CONTINUE TO ADVANCE SLOWLY EASTWARD ACROSS THE REST OF THE NORTHEAST PLAINS THIS EVENING. PRIMARILY...THE STRONGEST STORMS WILL PRODUCE VERY HEAVY RAIN AND HAIL UP TO 1.5 INCHES IN DIAMETER. BARJENBRUCH
Special weather statement, Jun 10, 3:30 PM MDT, 1 hour 57 minutes before
COZ030-032>050-110600- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT THU JUN 10 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: THE AIRMASS HAS BECOME QUITE UNSTABLE ACROSS MUCH OF NORTHEAST COLORADO LATE THIS AFTERNOON. A COUPLE SEVERE STORMS HAVE ALREADY DEVELOPED AND MOVED OFF THE FOOTHILLS. THESE STORMS WILL CONTINUE TO ADVANCE SLOWLY EASTWARD ACROSS THE REST OF THE NORTHEAST PLAINS THIS EVENING. PRIMARILY...THE STRONGEST STORMS WILL PRODUCE VERY HEAVY RAIN AND HAIL UP TO 1.5 INCHES IN DIAMETER. BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:54 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 36 min |
| Jun 10, 2:27 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver, Jefferson | 33 min |
| Jun 10, 3:00 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 45 min |
| Jun 10, 3:42 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 33 min |
| Jun 10, 4:06 PM MDT | Tornado Warning | BOU | Adams | 24 min |
| Jun 10, 4:10 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 50 min |
| Jun 10, 4:27 PM MDT | Tornado Warning | BOU | Adams | 33 min |
| Jun 10, 4:59 PM MDT | Tornado Warning | BOU | Adams | 31 min |
Nearby
Tornado Warnings in Colorado, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.